Hail, Shelby
- When
- April 24, 7:09 AM CST to 7:14 AM CST
- Where
- Shelby County, 3.21 mi SW of Germantown
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -89.863
Quarter to half dollar size hail fell in Hickory Hill.
A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A warm front lifted north across the Mid-South during the afternoon and evening hours of April 23rd, 2010. Behind the warm front, warm moist air from the Gulf of Mexico made for a very unstable atmosphere. Numerous showers and thunderstorms developed across Eastern Arkansas and North Mississippi during the evening hours of April 23rd. Some storms became severe producing damaging winds and flash flooding. These storms pushed out of the area by the early morning hours of April 24th, 2010 as a strong low pressure developed across the Southern Plains and pushed east with an associated cold front. Additional showers and thunderstorms developed ahead of the low pressure system and cold front during the day on April 24th. Numerous storms became severe producing large hail, damaging winds, flash flooding and tornadoes. The storms moved out of the area by the mid-evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 6:13 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
713 AM CDT SAT APR 24 2010
...PARTICULARLY DANGEROUS SEVERE WEATHER EVENT UNFOLDING ACROSS
THE MID SOUTH TODAY...
.UPDATE...LATEST REGIONAL WSR-88D RADAR TRENDS THIS MORNING SHOW
SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE MID SOUTH
AS OF 7 AM CDT. BASED ON LATEST SHORT TERM TRENDS AND VERY
FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS...EXPANDED TORNADO
WATCH #91 TO INCLUDE THE REMAINDER OF THE FORECAST AREA UNTIL 1 PM
CDT.
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT SAT APR 24 2010/
..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...
DISCUSSION...
SEVERE WEATHER WILL OCCUR TODAY OVER THE FORECAST AREA.
LATEST MODELS WERE IN GOOD GENERAL AGREEMENT...AND USED A
BLEND OF THE THEM.
SHORTENED THE FLASH FLOOD WATCH TO END AT 4 PM TODAY AS BELIEVE
ALL STORMS WILL BE EAST OF THE FORECAST AREA BY THEN.
AT 4 AM CDT...A LINE OF STRONG STORMS WERE OVER WEST TENNESSEE
NEAR HUNTINGDON. MEANWHILE...A NEW COMPLEX OF STORMS WERE RAPIDLY
DEVELOPING OVER WEST ARKANSAS WHERE A SURFACE LOW WAS DEVELOPING.
A DIFFUSE OUTFLOW BOUNDARY FROM CONVECTION WAS NEAR A CLARKSDALE
TO STARKVILLE MISSISSIPPI LINE WHICH SEPARATED THE VERY UNSTABLE
AIR WITH DEWPOINTS 68 OR HIGHER TO ITS SOUTH FROM THE RAIN COOLED
MORE STABLE AIR TO ITS NORTH.
TODAY...SEVERE WEATHER WILL OCCUR OVER THE AREA WITHOUT
QUESTION...BUT EXACT TYPE...TIMING...AND LOCATIONS REMAIN THE
BIGGEST QUESTIONS. LATEST MODELS WERE IN GOOD AGREEMENT TRACKING A
LOW NORTH FROM SOUTHWEST ARKANSAS THIS MORNING TO CENTRAL ILLINOIS
THIS EVENING. THIS TRACK WOULD PLACE MUCH OF THE AREA IN THE
HIGHEST THREAT FOR SEVERE. LATEST FORECAST MODEL SEVERE PARAMETERS
REMAIN VERY IMPRESSIVE WITH VERY HIGH SHEAR WITH 500 MB WINDS 60
KTS OR GREATER...SURFACE PRESSURE FALLS OF 6 MB OR MORE...GOOD
INSTABILITY WITH SBCAPE UP TO 2000 J/KG...AND HIGH MOISTURE
CONTENT WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 AND
PRECIPITABLE WATER VALUES UP TO 1.7 INCHES...NEAR 200 PERCENT
OF NORMAL.
THE ONLY POSSIBLE LIMITING FACTOR FOR SEVERE STORMS TODAY AS IF
RAIN COOLED RAIN NORTH OF THE OUTFLOW BOUNDARY MENTIONED IN THE
THIRD PARAGRAPH COULD NOT MODIFY. THIS SCENARIO SEEMS UNLIKELY AS
SURFACE LOW TRACK WEST OF THE FORECAST AREA AND INCREASING LOW
LEVEL WINDS SHOULD BE PLENTY ENOUGH TO MODIFY THE AIR AND ALLOW
VERY MOIST AIR WITH DEWPOINTS 68 DEGREES AND HIGHER TO SURGE
NORTH. CURRENT HIGH AND MODERATE RISK AREAS HANDLE THIS WELL. IF
AIR NORTH OF THE OUTFLOW BOUNDARY MODIFIES BETTER THAN
ANTICIPATED...HIGH RISK AREA MAY HAVE TO BE SHIFTED NORTH...TO
POSSIBLY INCLUDE MEMPHIS... JACKSON...AND I-40 CORRIDOR.
NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL WOULD HAVE A HARDER TIME
TO RECOVER...BUT EVEN THESE AREAS COULD EXPERIENCE SIGNIFICANT
SEVERE. NORTH MISSISSIPPI HAS THE BEST CHANCE FOR SEVERE TODAY
WHERE MOISTURE AND INSTABILITY WILL NOT BE A PROBLEM WITH
SURFACE DEWPOINTS NEAR 70.
VERY CONCERNED ABOUT SIGNIFICANT SEVERE TODAY. BELIEVE MOST SEVERE
WILL OCCUR ALONG A FAST MOVING SQUALL LINE/QCLS THAT WILL MOVE
THROUGH THE AREA...PERHAPS ENTERING PHILLIPS COUNTY ARKANSAS AS
EARLY AS 7 AM...PROGRESSING THROUGH THE AREA...MOVING EAST OF THE
TENNESSEE RIVER NO LATER THAN 4 PM. WIDESPREAD DAMAGING WINDS OF
60 MPH SEEM TO BE THE MAIN HAZARD WITH THIS LINE...THOUGH ISOLATED
POCKETS MAY GET EXTREME WINDS OF 80 MPH OR GREATER. TORNADOES MAY
SPIN UP AND BE EMBEDDED IN THE LINE AS WELL. CANNOT RULE OUT LARGE
HAIL AS WELL.
SUPERCELLS AHEAD OF THE MAIN SQUALL LINE/QLCS WILL PROBABLY OCCUR
AS WELL TODAY...ESPECIALLY AS LATEST RADARS INDICATED ROBUST
DEVELOPMENT OVER SOUTHWEST ARKANSAS. THESE SUPERCELLS WOULD HAVE
THE HIGHEST TORNADO POTENTIAL. WITH VERY HIGH SHEAR AND
INSTABILITY...LONG LIVED SUPERCELLS AND VIOLENT TORNADOES
ARE POSSIBLE ANYWHERE OVER THE AREA...WITH BEST CHANCES OVER
NORTH MISSISSIPPI WHERE INSTABILITY WILL BE BEST.
KEPT FLASH FLOOD WATCH AS HEAVY RAINFALL 1 TO 3 INCHES WITH
RAINFALL RATES ABOVE 1 INCH PER HOUR ARE DEFINITELY POSSIBLE WITH
HIGH MOISTURE AND LIFT. SHORTENED IT TO END AT 4 PM AS FAIRLY
CONFIDENT ALL STORMS WILL BE EAST OF THE AREA BY THEN.
WIND ADVISORY IS IN EFFECT TODAY THROUGH 10 PM WITH GRADIENT WINDS
20 TO 30 MPH WITH GUSTS OVER 40 MPH EXPECTED...EVEN OUTSIDE OF
THUNDERSTORMS.
AFTER 4 PM...WINDY CONDITIONS CAN BE EXPECTED ALONG WITH RAPID
CLEARING. WENT ABOVE MODEL GUIDANCE FOR HIGHS THINKING
TEMPERATURES WILL RAPIDLY RECOVER WITH ABUNDANT LATE DAY SUN.
TONIGHT...WINDS WILL SLOWLY DIMINISH AND COOLER CONDITIONS CAN BE
EXPECTED. THINK RAINFREE CONDITIONS WILL OCCUR...SO REMOVED RAIN CHANCES.
SUNDAY...COLD CORE MID/UPPER LOW WILL SKIRT THE AREA...ALLOWING
FOR INCREASING CLOUDS. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF
I-40. WITH FORECAST LIFTED INDICES -1 TO -3 AND STEEP LAPSE RATES...
CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO WITH SMALL
HAIL...BUT NOT CONFIDENT ENOUGH TO ADD MENTION TO HWO AT THIS
TIME. HIGHS WILL BE NEAR AVERAGE IN THE 70S.
SUNDAY NIGHT INTO MONDAY...A FEW SHOWERS MAY LINGER MAINLY EAST
OF THE MISSISSIPPI RIVER SUNDAY NIGHT INTO EARLY MONDAY...BUT
GENERALLY THINK DRY CONDITIONS WILL PREVAIL. REMOVED RAIN CHANCES
MONDAY THINKING MOISTURE WILL BE TOO LIMITED. 00Z MAVMOS
TEMPERATURES WERE ACCEPTED.
MONDAY NIGHT THROUGH THURSDAY NIGHT...DRY AND QUIET CONDITIONS ARE
EXPECTED WITH A SLOW WARMING TREND.
FRIDAY AND NEXT WEEKEND...SHOWERS AND STORMS MAY MOVE BACK INTO
THE AREA. WOULD NOT BE SURPRISED IF A SEVERE STORMS WERE TO OCCUR.
NOT CONFIDENT ENOUGH TO ADD MENTION AT THIS TIME.
MBS
&&
.AVIATION...
12Z TAF CYCLE
STRONG TO SEVERE THUNDERSTORMS EXPECTED TO IMPACT ALL SITES
THROUGH AT LEAST 18Z AS A STRONG SURFACE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. LIFR/IFR CEILINGS WILL GRADUALLY IMPROVE
TO MVFR AROUND 20Z AND VFR BY 25/00Z AS CONVECTIVE ACTIVITY MOVES
AWAY FROM TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 59 75 55 / 100 10 30 20
MKL 76 56 75 52 / 100 10 30 30
JBR 76 56 74 52 / 100 10 40 20
TUP 78 57 79 54 / 100 10 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 606 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE MID SOUTH BETWEEN 7 AM AND 4 PM. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...LARGE HAIL...AND TORNADOES ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM AS HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE FLASH FLOODING IN LOCALIZED LOCATIONS. A WIND ADVISORY IS IN EFFECT 7 AM THROUGH 10 PM AS WINDS WILL BE GUSTY TODAY...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 40 MPH...EVEN AWAY FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS HAVE BEEN ACTIVATED AND WILL BE NECESSARY THROUGH 4 PM TODAY. MBS/CJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 620 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-242100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 620 AM CDT SAT APR 24 2010 ...PARTICULARLY DANGEROUS SEVERE WEATHER EVENT UNFOLDING ACROSS THE MID SOUTH TODAY... A RAPIDLY STRENGTHENING SURFACE LOW OVER TEXAS WILL COMBINE WITH A WARM...MOIST...AND VERY UNSTABLE AIRMASS ACROSS THE MID SOUTH TODAY. THIS UNSTABLE AIRMASS IN COMBINATION WITH VERY HIGH WIND SHEAR WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS TO DEVELOP AND PERSIST ACROSS THE MIDSOUTH TODAY. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...PERHAPS OVER 80 MPH IN ISOLATED LOCATIONS...STRONG LONG LIVED TORNADOES AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 7 AM AND 4 PM. SUPERCELLS AHEAD OF A FAST MOVING SQUALL LINE WILL HAVE THE BEST CHANCE TO PRODUCE TORNADOES...SOME OF WHICH MAY BE STRONG AND LONG LIVED. FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS WITH 1 TO 3 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY FOR THE ENTIRE MIDSOUTH. GUSTY WINDS...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 35 MPH...EVEN AWAY FROM THUNDERSTORMS...CAN BE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM TODAY FOR THE ENTIRE MIDSOUTH. RESIDENTS OF THE MIDSOUTH SHOULD PREPARE FOR SEVERE WEATHER AND STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS POTENTIALLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION...YOU SHOULD REVIEW SEVERE WEATHER SAFETY RULES...KNOW THE DIFFERENCE BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS INTO ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. && FOR INFORMATION ABOUT SEVERE WEATHER SAFETY...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=PREPAREDNESS (ALL LOWERCASE) FOR MORE INFORMATION ABOUT NOAA WEATHER RADIO...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=ALLHAZARDSRADIO (ALL LOWERCASE) MBS/CJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
&&
MHRPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
&&
MHRPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
755 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
&&
MHRPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
&&
MHRPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
803 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
DAMAGE REPORTED AT AIRPORT.
0757 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER HAIL REPORTED IN CENTRAL AND WESTERN PARTS OF
DESOTO COUNTY.
&&
MHRThe Memphis radar (KNQA), 33 km away, was scanning. The volume nearest the first event began at 13:07 UTC.
16 thunderstorm wind, 11 hail, 7 flash flood, 1 lightning, 1 tornado. Local standard time, as filed.
Quarter to half dollar size hail fell in Hickory Hill.
Quarter to golf ball size hail fell in the Cordova area. Golf ball size hail was reported at the National Weather Service Office.
Penny to golf ball size hail fell in Piperton.
Nickel to golf ball size hail fell in the Germantown area.
Quarter to golf ball size hail fell in the Collierville area.
Golf ball size hail fell in Arlington.
Straight line winds knocked down trees just west of McNairy.
Straight line winds blew a roof off of a mobile home in Sweet Lips.
Straight line winds knocked trees and power lines down in the Berclair and Raleigh areas. A tree was knocked down onto a vehicle at the intersection of North Graham Street and Macon Road. In addition, a large tree fell onto a house on Victor Drive. A tree knocked down power lines on Jewell Road.
Straight line winds knocked down numerous trees in Midtown Memphis. Several of these trees fell near the intersection of Hawthorne Street and Galloway Avenue.
Heavy rain produced flash flooding in the Midtown to East Memphis area. The viaduct at Union Avenue and Poplar Avenue was flooded as well as Poplar Avenue near the intersection of Highland Street.
Heavy rain produced flash flooding near Memphis International Airport. Water depth reached the wheel wells of several cars at the intersection of Winchester Road and Plough Road. One person was injured when their vehicle hydroplaned into a power pole.
Lightning struck a detached garage on Boswell Road near Summer Avenue near Memphis. The garage caught fire as a result.
Straight line winds produced damage between Ellendale and Arlington. Limbs with the diameter of a baseball were knocked down at the intersection of Summer Avenue and Appling Road. A tree was uprooted and a greenhouse structure was destroyed in Arlington. Power poles were knocked down in Arlington as well.
Heavy rain produced flash flooding near Cordova. Streets inside the Countrywood Subdivision were flooded. Dexter Road was covered with 6-8 inches of water between Appling Road and Germantown Parkway.
Heavy rain produced flash flooding near Germantown. Southbound Kimbrough Road between Wolf River Boulevard and Farmington Boulevard was flooded with 1 foot of water. Farmington Boulevard near Germantown Road was flooded with water higher than the curb.
Straight line winds knocked down trees near the Lauderdale-Haywood County line, east of Henning. Significant property damage occurred to homes in the area from fallen trees.
Straight line winds knocked down power lines on Highway 59 near Highway 70.
Heavy rain produced flash flooding near Arlington. Hayes Road was covered with 6-8 inches as a result.
Straight line winds blew a roof off of a car dealership in Humboldt. Several trees were knocked down in the area as well.
Straight line winds knocked down 20 trees across Weakley County stretching from Dresden to the Henry/Carroll County line.
Straight line winds knocked down trees in McKenzie. Several trees fell onto homes causing structural damage. Power lines were also knocked down in the area.
Straight line winds knocked down trees in Paris.
Straight line winds knocked down trees and power poles near Cottage Grove and Puryear.
Golf ball size hail fell between Cades and Milan.
Straight line winds knocked down several trees in Milan. A couple of trees fell onto a vehicle and a house causing damage.
Straight line winds knocked down trees across Highway 70 in Huntingdon. Additional trees and power lines were knocked down near Trezevant, Atwood, Hollow Rock and Westport.
Quarter to softball size hail fell in the Henderson area.
Straight line winds knocked down trees on Highway 100 east of Henderson.
Penny size hail fell in Parker's Crossroads.
Straight line winds produced widespread tree damage across Henderson County.
Quarter to golf ball size hail fell east and south of Lexington including the Pine Lake area.
Heavy rain flooded a low water crossing 3 miles east of Lexington. A subdivision road and several yards were flooded as a result.
Heavy rain produced flash flooding northeast of Paris. A culvert was washed out on Somerset Drive as a result.
A tornado touched down on Bible Hill Road, approximately 2 miles north-northwest of Parsons. The tornado traveled east-northeast for about 11 miles crossing the Tennessee River and continuing into Perry County, Tennessee. Significant tree damage occurred along the track, especially on Brodie's Landing Road. Although minor damage occurred to most structures hit directly from the tornado, significant property damage occurred from falling trees. In total, 15 homes sustained damage. Three of these homes were completely destroyed. Seven homes received major damage while five had minor damage. One business had a roof blown off while one barn was completely destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyThe tornado archive for Tennessee, 2010Warnings in Tennessee, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224921, 224923, 224924, 224925, 224926, 224929, 224931, 224944, 224966, 224967, 224969, 224970, 226315, 224977, 224979, 224974, 224972, 225770, 224980, 224975, 224981, 226244, 225767, 226295, 224984, 224985, 225768, 224992, 224986, 224990, 224991, 224993, 224994, 224996, 226293, 222946.